Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 1, 2008, 7:10 PM EDT for Schoharie County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2008, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 1, 2008, 7:58 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Schoharie County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 012311
SVRALY
NYC095-020015-
/O.NEW.KALY.SV.W.0004.080401T2310Z-080402T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 815 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF
RICHMONDVILLE TO 10 MILES WEST OF JEFFERSON. MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMIT AND RICHMONDVILLE BY 715 PM EDT...
COBLESKILL AND JEFFERSON BY 720 PM EDT...
SCHOHARIE...CENTRAL BRIDGE...NORTH BLENHEIM AND MIDDLEBURGH BY 730
PM EDT...
GILBOA BY 735 PM EDT...
LIVINGSTONVILLE BY 740 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4235 7446 4242 7462 4251 7473 4262 7464
4272 7466 4273 7428 4271 7426 4271 7420
4273 7417 4265 7416 4237 7435 4236 7442
4235 7443
TIME...MOT...LOC 2310Z 268DEG 46KT 4265 7466 4217 7503
$$
GJM1 follow-up statement
000
WWUS51 KALY 012358
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT TUE APR 1 2008
NYC095-020007-
/O.CAN.KALY.SV.W.0004.000000T0000Z-080402T0015Z/
SCHOHARIE NY-
757 PM EDT TUE APR 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY IS
CANCELLED...
THE LINE OF SHOWERS AND STORMS HAS MOVED OUT THE COUNTY. SO FAR...NO
SEVERE WEATHER WAS REPORTED WITH THE STORM BUT A TRAINED WEATHER
SPOTTER REPORTED A 53 MPH WIND GUST IN THE TOWN OF RICHMONDVILLE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4235 7446 4242 7462 4251 7473 4262 7464
4272 7466 4273 7428 4271 7426 4271 7420
4273 7417 4265 7416 4237 7435 4236 7442
4235 7443
TIME...MOT...LOC 2357Z 268DEG 46KT 4256 7383 4209 7423
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:10 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 1, 4:10 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT TUE APR 1 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE EVENING
HOURS. MUCH COLDER ARCTIC AIR WILL FOLLOW VIA GUSTY WINDS. HIGH
PRESSURE WILL CREST TO OUR SOUTH THROUGH EARLY THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SURFACE COLD FRONT IS NICELY VISIBLE ON THE VISIBLE SATELLITE
AS A FINE LINE WORKING ACROSS WESTERN NEW YORK STATE. THERE ARE A
FEW LINES OF BROKEN SHOWERS OUT AHEAD OF THE COLD FRONT BUT THUS FAR
NO CLOUD TO GROUND LIGHTNING STRIKES...AT LEAST IN OUR COUNTY
WARNING AREA (CWA). THE CLOUD TOPS THUS FAR HAVE NOT REACHED THE
CRITICAL -20C...NEEDED TO FORM GRAUPEL AND RESULTANT LIGHTNING.
HAVING SAID THAT...THERE ARE SOME CLEAR SPOTS AHEAD OF THE COLD
FRONT SO IT IS STILL CONCEIVABLE ADDITIONAL INSTABILITY COULD HELP
LIFT THE CLOUDS TOWARD THE -20C. THEREFORE WE WILL KEEP A SLIGHT
CHANCE OF THUNDER INTO THE EARLY EVENING HOURS.
THE ACTUAL COLD FRONT IS MOVING ABOUT 35 MPH...AND HAS JUST PASSED
THROUGH ROCHESTER...WHICH WOULD MEAN IT WOULD REACH ALBANY PROPER
ABOUT 900 PM THIS EVENING. THERE APPEARS TO BE AN OUTFLOW BOUNDARY
AHEAD OF THE MAIN FRONT...MOVING INTO THE EASTERN MOHAWK VALLEY.
THIS LINE COULD FIRE UP IN THE NEXT COUPLE OF HOURS AND PROBABLY
WOULD BE OUR BEST CHANCE OF CONVECTION. BEHIND THIS FRONT...THE
DEWPOINTS BEGIN TO DROP A LITTLE AND AT THAT POINT...WE WILL BE
RUNNING OUT OF THERMAL DYNAMICS.
EVEN IN THE ABSENCE OF CONVECTION...WINDS WILL BE AN ISSUE. THE 12Z
NAM INDICATED PRESSURE RISES AS HIGH AS 7MB/3HRS MOVING THROUGH MUCH
OF OUR REGION FROM ALBANY NORTHWEST. UPSTREAM H850 WINDS ARE OVER 50
KTS...REACHING ABOUT 100 KTS 15,000 FEET OFF THE DECK. UNLIKE
YESTERDAY...IT DOES NOT APPEAR THAT THE WINDS WILL LINE UP QUITE AS
NICELY THROUGH THE COLUMN BEHIND THE COLD FRONT...BUT THEY DO LINE
UP IN THE FIRST 5,000 FEET OR SO. THERE IS A POTENTIAL TO MIX WINDS
TO NEAR 50 KTS DOWN TO THE DECK PUTTING THIS CLOSE TO A WIND
ADVISORY/HIGH WIND THRESHOLD. SINCE THE BEST MIXING AND PRESSURE
GRADIENT (RISES) OCCUR AT NIGHT...WE DECIDED TO HOIST AN ADVISORY
FOR NOW. THIS ADVISORY WILL BEGIN BY 00Z WEDNESDAY AND WILL GO WELL
INTO THE DAY WEDNESDAY.
BASED ON UPSTREAM TEMPERATURES FALLING MIGHTY FAST...AND 2M TEMPS
OFF BOTH THE GFS AND NAM...WENT MORE IN LINE WITH THE COLDER MET
NOS...UNDERCUTTING THE WARMER FWC/MAV NOS BUT SEVERAL
DEGREES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
THE WIND WILL STILL BE AN ISSUE AT LEAST THROUGH MIDDAY. THE
GRADIENT WILL BEGIN TO SLOWLY...BUT IF ANYTHING...MIXING LEVELS WILL
INCREASE. FOR NOW...DECIDED TO KEEP A WIND ADVISORY THROUGH
NOONTIME. WE MIGHT HAVE TO EXTEND...BUT THAT WAS OUR BEST SHOT FOR
NOW AS THE GRADIENT REALLY BEGINS TO RELAX DURING THE AFTERNOON.
DESPITE A GOOD DEAL OF SUNSHINE (MIXING WITH SOME FAIR WEATHER CU
MAINLY OVER THE HIGHER TERRAIN)...WE DO NOT SEE A WHOLE LOT OF
RECOVERY OF TEMPERATURES. H850 TEMPERATURES START THE DAY AROUND
-13C LOCALLY...AND ARE ONLY FORECAST TO RISE A FEW DEGREES BY
AFTERNOON. WE BELIEVE THE MAV NUMBERS REMAIN A LITTLE TOO HIGH...SO
WENT WITH ABOUT THREE DEGREES LOWER THAN MOST GUIDANCE NOS.
THE WIND WILL FINALLY ABATE WEDNESDAY NIGHT. THE HIGH IS FORECAST TO
CREST SOUTH...SO MANY LOCALITIES WILL HOLD ONTO A BIT OF A
BREEZE...EXCEPT OUR SOUTHERN ZONES...WHICH ARE THE MOST LIKELY TO
COMPLETELY DECOUPLE. SOME OF THE LOWEST FORECAST READINGS ARE
FOUND IN THESE AREAS. GENERALLY WENT 1-3 DEGS LOWER THAN MAV NOS
GIVEN THE VERY DRY AIR MASS IN PLACE.
ON THURSDAY...THE NOW STRONG APRIL SUNSHINE WILL GET TO WORK AND
HELP ASSUAGE THE CHILLY BY THE AFTERNOON. UPSTAIRS...TEMPS LOOK TO
SLOWLY WARM TO ABOUT -4C AT THE H850. BASED ON THESE H850 TEMPS...WE
FELT ONCE AGAIN THE MAV NUMBERS WERE A LITTLE HIGH. WENT WITH BLEND
OF THE MAV/FWC AND MET NOS) WHICH TURN OUT TO BE 2 DEGREES LOWER
THAN THE MAV ONES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE 1032MB SURFACE HIGH SLIDES OUT INTO THE ATLANTIC THURSDAY NIGHT
ALLOWING FOR A RETURN SOUTHERLY FLOW OF WARM/MOIST AIR ORIGINATING
FROM THE GULF OF MEXICO. THIS RETURN OF SPRING TYPE WEATHER AND
WINTER ATTEMPTING TO HANG ON A BIT LONGER WILL RESULT IN INCREASED
BAROCLINICITY ACROSS THE MIDDLE ATLANTIC/OHIO RIVER VALLEY. GLOBAL
MODELS AGREE WITH THIS IDEA WHICH BRINGS INCREASING CLOUDS TO THE
REGION THROUGH THE NIGHT. BEST ISENTROPIC LIFT AND LOWERING CPD/S
ARRIVES FROM SOUTH TO NORTH OVERNIGHT AND WILL TAYLOR POPS IN THAT
DIRECTION. QUESTION OF PRECIP TYPE COMES INTO QUESTION AS FORECAST
SOUNDINGS AND PARTIAL THICKNESS SCHEMES ONCE AGAIN REVEAL A WIDE
VARIETY OF MIXTURE TO CONTEND WITH FOR FRIDAY MORNING /THIS IS ALSO
CONFIRMED WITH THE KALB PLUMES/. THE WARMER AIR WILL ARRIVE WITHING
A COUPLE OF HOURS OF SUNRISE FRIDAY TO REDUCE THE WINTRY MIXTURE FOR
MAINLY RAIN.
THE RAIN IS EXPECTED TO REMAIN STEADY THROUGH MOST OF FRIDAY WITH
QPF NUMBERS COULD APPROACH 1 INCH AS TEMPERATURES CLIMB INTO THE
40S. THIS RAINFALL ALONG WITH LINGERING SNOWPACK MELTING ACROSS THE
DACKS/GREENS COULD RESULT IN ADDITIONAL RIVER/STREAM RISES.
WITH THE UPPER TROUGH LAGGING BEHIND SATURDAY AND ANOTHER SHORT WAVE
EMBEDDED IN THE FLOW...AN ADDITIONAL SURFACE WAVE MAY DEVELOP ACROSS
THE CAROLINAS AND IMPACT THE REGION /MAINLY MID HUDSON VALLEY AND
NORTHWEST CONNECTICUT/ THROUGH THE DAY. PREFER TO KEEP LOW CHANCE
POPS AT THIS TIME AND ASCERTAIN LATER FORECAST CYCLES/TRENDS BEFORE
CHANGING POPS.
A WEAK TROUGH / COOL FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON
SUNDAY BEFORE ANOTHER HIGH PRESSURE AT THE SURFACE SETTLES IN FOR
EARLY NEXT WEEK. THEN ANOTHER BOUT OF WARM ADVECTION AND CHANCES
FOR PRECIP INCREASE TOWARD TUESDAY OF NEXT WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
ANOTHER LINE OF BROKEN SHOWERS HEADING TOWARD THE TERMINALS AT THIS
TIME. STILL NO CLOUD TO GROUND LIGHTNING AT THIS TIME...BUT IT
CANNOT BE ENTIRELY RULED OUT UNTIL THE REAL COLD FRONT COMES
THROUGH...WHICH LOOKS TO AROUND THE 00Z TO 03Z TIME FRAME. WE
CONTINUE TO INCLUDE THE CB APPENDAGE AROUND FROPA. THE SHOWERS COULD
VERY BRIEFLY LOWER PREVAILING VFR CONDITIONS TO IFR AT ANY OF THE
TERMINALS.
AFTER THE COLD FRONT GOES THROUGH...CONVECTION OR NOT...THE SURFACE
WINDS ARE FORECAST TO GUST AROUND 35 KTS FROM THE
NORTHWEST...POSSIBLY STRONGER. IF WE ANTICIPATE THEM REACHING 40 OR
MORE KTS AT ALBANY AIRPORT...WE WILL ISSUE AN AWW.
THE WIND WILL CONTINUE TO GUST TO 30 KTS OR BETTER FROM A NW
DIRECTION THROUGH MUCH OF THE DAY WEDNESDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL WITH EXCELLENT VISIBILITIES AND FEW IF ANY
SENSIBLE CLOUDS. THE WIND WILL RELAX WEDNESDAY NIGHT.
WED NITE-THU...VFR...NO SIG WX.
THU NT-FRI...MVFR/IFR...MIXED PRECIP TO RAIN LIKELY.
SAT...VFR/MVFR...CHC OF RAIN...MAINLY EARLY.
SUN...VFR...NO SIG WX.
&&
.FIRE WEATHER...
...GUSTY NORTHWEST WINDS TO AROUND 45 MPH ON WEDNESDAY...
LOOKS LIKE ENOUGH RAIN OVERALL FELL ON MONDAY TO CALL IT A WET
FLAG DAY AFTER ALL AS WE RECEIVED SOME ADDITIONAL SHOWERS OVERNIGHT
LAST NIGHT. STILL LOTS OF SNOW OVER THE ADIRONDACKS...BUT APPEARS TO
MELTING IN OTHER PLACES.
AFTER THE FRONTAL PASSAGE THIS EVENING...MOST IF NOT ALL THE AREA
WILL DRY OUT. A GUSTY NORTHWEST WIND WILL KICK IN...INCREASING TO A
SUSTAINED 15 TO 30 MPH...GUSTING TO 50 MPH AT TIMES...ESPECIALLY
OVER THE HIGHER TERRAIN AND THROUGH THE MOHAWK VALLEY.
WITH THE EXCEPTION OF THE ADIRONDACKS...RH VALUES WILL NOT FULLY
RECOVER OVERNIGHT...REACHING AROUND 85 PERCENT. FOR
WEDNESDAY...UNDER BRIGHT SUNSHINE...THE NORTHWEST WIND WILL CONTINUE
TO BLOW 15 TO 30 MPH...GUSTING UP TO AROUND 45 MPH OR BETTER. RH
VALUES WILL FALL TO THE 15 TO 30 PERCENT RANGE...WITH THE LOWEST
VALUES FOUND IN THE HUDSON VALLEY AND THE HIGHEST OVER SNOW COVERED
AREAS OF THE SOUTHERN ADIRONDACKS AND SOUTHER GREENS.
THE HAINES INDEX WILL APPROACH 6 IN THE MID HUDSON VALLEY AND
NORTHWEST CONNECTICUT AS WELL.
A CLEAR COLD AND LESS WINDY NIGHT IS ON TAP FOR WEDNESDAY NIGHT
ALTHOUGH RH VALUES WILL ONCE AGAIN FALL SHORT OF FULL RECOVERY. IN
FACT...IN MANY CASES...THEY WILL BE EVEN LOWER THAN THE PREVIOUS
NIGHT...AVERAGING AROUND 70 PERCENT...EXCEPT 90S OVER SNOW SHELTERED
VALLEYS AND THE ADIRONDACKS.
DRY BUT MORE TRANQUIL CONDITIONS WILL FOLLOW FOR THURSDAY WITH
AFTERNOON RH VALUES DROPPING TO THE 20S.
&&
.HYDROLOGY...
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE UPPER MOHAWK RIVER WHERE
MINOR FLOODING IS FORECAST. A FLOOD WATCH REMAINS IN EFFECT FOR OUR
NORTHERN ZONES IN NY AND SOUTHERN VERMONT. WARM TEMPERATURES CAME
LATE TO MOST OF THE ADIRONDACK AND VERMONT BASINS...SO THE FLOOD
THREAT HAS DIMINISHED THERE SOMEWHAT.
TEMPERATURES CLIMBED INTO THE 50S AND 60S TUESDAY...AND SNOW MELT
RUNOFF WAS BEGINNING TO SHOW UP IN AREA RIVERS BY TUESDAY AFTERNOON.
WARM TEMPERATURES WILL COME TO AN END OVERNIGHT AS A SHARP COLD
FRONT CROSSES THE AREA. RUNOFF FROM THE SNOWMELT...AND A BAND OF
RAIN SHOWERS AHEAD OF THE COLD FRONT...WILL LEAD TO SIGNIFICANT
RISES TUESDAY NIGHT ON CREEKS AND STREAMS IN THE FLOOD WATCH AREA.
AT THIS TIME...MINOR FLOODING IS STILL POSSIBLE.
TEMPERATURES WILL FALL SHARPLY IN THE WAKE OF THE COLD FRONT
OVERNIGHT AND END THE SNOWMELT. RUNOFF FROM THE SNOWMELT WILL
ALSO SHARPLY DECREASE BY WEDNESDAY MORNING. MOST RIVERS IN THE
WATCH AREA SHOULD CREST WEDNESDAY MORNING...ALTHOUGH SOME SLOWER
RESPONDING RIVERS WILL CONTINUE TO RISE INTO WEDNESDAY AFTERNOON.
GRADUAL MELT OF THE SNOW PACK IS EXPECTED WEDNESDAY THROUGH FRIDAY.
ANOTHER STORM SYSTEM MAY BRING A MIX OF RAIN AND SNOW ON
FRIDAY/SATURDAY...WITH AN INCREASE IN MELT/RUNOFF.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR CTZ001-013.
NY...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ032-033-038>043-
082>084.
MA...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR MAZ001-025.
VT...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR VTZ013>015.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...BGM
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...SDHazardous weather outlook, Apr 1, 4:20 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT TUE APR 1 2008 NYZ032-033-038>043-082>084-VTZ013>015-021200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 420 PM EDT TUE APR 1 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK WHICH INCLUDES THE ADIRONDACKS...LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH THROUGH WEDNESDAY. WIND ADVISORY THROUGH WEDNESDAY. THERE IS A CHANCE FOR A WINTRY MIXTURE OF SNOW...SLEET AND FREEZING RAIN OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-021200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 420 PM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY THROUGH WEDNESDAY. THERE IS A CHANCE FOR A WINTRY MIXTURE OF SNOW...SLEET AND FREEZING RAIN OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Apr 1, 6:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 626 PM EDT TUE APR 1 2008 NYZ053-054-VTZ013-012300- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT- 626 PM EDT TUE APR 1 2008 ...A STRONG THUNDERSTORM IN BENNINGTON AND RENSSELAER COUNTIES... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CENTER BRUNSWICK...OR ABOUT 7 MILES NORTHEAST OF COHOES...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 635 PM EDT HOOSICK FALLS BY 645 PM EDT 8 MILES NORTH OF POWNAL BY 650 PM EDT BENNINGTON BY 655 PM EDT 8 MILES SOUTH OF SHAFTSBURY BY 700 PM EDT GJM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:47 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 25 hr |
| Apr 1, 1:34 PM EDT | River Flood Warning | ALY | Oneida | 50 hr |
| Apr 1, 1:34 PM EDT | River Flood Warning | ALY | Herkimer, Oneida | 55 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.